Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 75, NWS Columbia, SC

July 25, 2001Richland County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jul 25, 2001, 10:35 PM EDT for Richland County, South Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 25, 2001, 10:35 PM EDT (02:35 UTC)
Expired
Jul 25, 2001, 11:00 PM EDT
In force
25 min
Issued by
NWS Columbia, SC
Area
Whole counties

County Richland County, SC

What was reported inside it

TimeReportWhereRemark
Jul 25, 10:52 PM EDTThunderstorm Wind 50 EBlythewood, SCGeneral public reported trees down near the A.M.E. Baptist church in Blythewood.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2001-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2001-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
793 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 260237
SVRCAE

SCC079-260300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1035 PM EDT WED JUL 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 1100 PM EDT.

* AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BLYTHEWOOD...OR ABOUT 12
  MILES NORTHWEST OF COLUMBIA...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...  
  BLYTHEWOOD.

THIS STORM KNOCKED TREES DOWN IN THE ST. ANDREWS AREA NEAR I-26.
THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS.

TTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM EDT, 7 hours 35 minutes earlier.

Area forecast discussion, Jul 25, 3:00 PM EDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
300 PM EDT WED JUL 25 2001

H5 SHORTWAVE OVER THE UPSTATE THIS AFTERNOON WILL LIFT NORTHEAST
THROUGH THURSDAY. TAIL END OF VORT CROSSES THE CWA. WILL GO WITH
LIKELY POPS TONIGHT NORTH AND CHANCE POPS CENTRAL AND SOUTH.
UPPER RIDGE BUILDS IN THURSDAY NIGHT THROUGH FRIDAY. TROPICAL
MOISTURE HOLDS WITH MAINLY DIURNAL CONVECTION THROUGH THE WEEKEND.
MODELS HOLD COLD FRONT TO OUR NORTH. LOW TEMPS IN THE LOWER/MID 70S
WITH HIGHS IN THE UPPER 80S/LOWER 90S.

FOR THE EXTENDED FORECAST...COLD FRONT TO THE NORTH DISSIPATES WITH
BERMUDA HIGH BUILDING IN OVER THE WEEKEND. MRF BRINGS NEXT FRONT
THROUGH AROUND MID-WEEK. WILL KEEP LOW TEMPS IN THE LOWER 70S WITH
HIGHS IN THE LOWER 90S. MAINLY DIURNAL CONVECTION.

FCSTID = 10
CAE   73  90  75  91 /  40  40  30  40
AGS   72  92  73  92 /  40  40  30  40
SSC   73  90  75  91 /  30  40  30  40
OGB   73  92  75  92 /  30  40  30  40

.CAE...
GA...NONE.
SC...NONE.

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.